View Single Post
Old 08-04-2012, 05:22 AM   #9
powergrub powergrub is offline
Junior Member
(female)
 
Join Date: May 2012
Location: Waukesha, WI, USA
Posts: 38
powergrub HB Userpowergrub HB Userpowergrub HB Userpowergrub HB User
Re: anyone emotional after fusion?

I have had 5 fusions in my spine and I found out that the medications for pain and muscle spasm can make you extremely emotional.

I have had several friends that have had some type of surgery and were given morphine for pain and they just cried and cried and many of these people are not "cryers" per se - They realized later that is was the effects of the morphine or whatever pain meds they were on.

It helps to know why you are suddenly crying all the time or whatever extreme emotion is triggered by the meds.....

Certainly there could be other factors that ellicit an emotional response but it has been my experience that the pain meds can wreak havoc on your emotions....

And then you get freaked out because you are not used to being so emotional and you wonder what is going on....

So try to remember while you are recovering that you will be very emotional - and allow yourself to be emotional. Know that the meds definitely are contributing to the emotional load -

Be kind to yourself - allow yourself time to heal - ask your friend if you could either start small payments if that is possible or sign a legal document or something saying that - at a certain time (preferably after you heal enough and are off the pain meds) that you will make payments etc.

Be honest with yourself about your emotions and the situation with the money - if you owe it and can't pay it - let the person know and make a good faith effort....

But do not spend negative energy on the money issue - take all your energy and put it towards healing - getting of the pain meds and going forward in your life.

 
The Following 2 Users Say Thank You to powergrub For This Useful Post:
purplegirl1 (08-04-2012), workinmom572 (08-04-2012)